New York, 2004

Flash Flood in New York, July 7, 2004

July 7, 2004 · NWS ALY · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 7, 2:53 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 7, 2:53 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY, NY
353 PM EDT WED JUL 7 2004

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WITH AN WARM
FRONT EXTENDING SOUTHEASTWARD ACROSS PA AND NJ WILL CONTINUE TO
SLOWLY LIFT NORTHWARD.  AS THIS WARM FRONT CONTINUES TO MOVE
NORTHWARD...THIS WILL BRING IN WARMER AND HUMID AIR ACROSS THE
FORECAST AREA. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM
WILL SWEEP THROUGH THE AREA LATE THURSDAY AFTERNOON AND THURSDAY
NIGHT...INCREASING THE CHANCES FOR ANOTHER ROUND OF SHOWERS AND
POSSIBLY THUNDERSTORMS.  HIGH PRESSURE WILL START TO BUILD INTO THE
AREA FRIDAY AFTERNOON THROUGH THE WEEKEND.  WITH WARM TEMPERATURES
IN STORE AND DRY WEATHER...WE SHOULD SEE OUR FIRST REAL TASTE OF
SUMMER WEATHER THIS WEEKEND.
&&

.SHORT TERM (TONIGHT AND THURSDAY)...
AIR WILL DESTABILIZE THIS EVENING.  WARM FRONT PUSHES NORTHWARD
THROUGH THE TONIGHT PERIOD.  WARMER AND MORE HUMID AIR WILL START TO
MOVE ACROSS THE REGION TONIGHT INTO THURSDAY.  AS FAR AS
THUNDERSTORM ACTIVITY GOES...THE ENVIRONMENT DOES NOT REALLY SHOW A
TON OF SUPPORT FOR ANY STRONG STORMS.  UPWARD MOTION IS BEST LATE
TONIGHT AND DURING THE OVERNIGHT HOURS.  JET LOOKS WEAK AT THE 850
MB LEVEL.  BOTTOM LINE WILL GO WITH LIKELY POPS TONIGHT FOR SHOWERS
AND THUNDERSTORMS.

ON THURSDAY...WILL CONTINUE WITH CHANCE OF SHOWERS AND THUNDERSTORMS
AS FRONT IS REALLY SLOW MOVING.  AGAIN DYNAMICS NOT INDICATING ALL
THE INGREDIENTS IN FOR THE PICTURE FOR A BIG SEVERE WEATHER
OUTBREAK.  SPC HAS OUR REGION IN THE SEE TEXT FOR THURSDAY.
&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
WILL CONTINUE EXTENDED WITH DRY SOLUTION FOR FRIDAY THROUGH THE
WEEKEND.  HIGH PRESSURE BUILDS IN FOR MOST OF THE WEEKEND.  ON
MONDAY WILL BRING BACK THE CHANCE OF SHOWERS ON MONDAY WITH THE NEXT
LOW WITH ASSOCIATED FRONT PASSING THROUGH THE AREA.
&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF
AN
APPROACHING WARM FRONT. VFR CONDITIONS INTO THIS EVENING WITH MVFR
POSSIBLE WITH THE CONVECTION. CIGS AND VIS LOWERING TO MVFR BY LATE
EVENING JUST AHEAD OF BOUNDARY WITH SHOWERS. CONDITIONS WILL IMPROVE
TO VFR BY EARLY AFTERNOON.
&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS EXPECTED THE NEXT FEW DAYS.  QPF WILL
GENERALLY BE LESS THAN HALF AN INCH TODAY AND TOMORROW.
&&

ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
VT...NONE
MA...NONE.
CT...NONE.
&&
Hazardous weather outlook, Jul 7, 3:42 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
442 AM EDT WED JUL 7 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON INTO THE
EVENING HOURS AHEAD OF A WARM FRONT. LOCALLY HEAVY DOWNPOURS MAY
OCCUR WITH SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL PASS THROUGH EASTERN NEW YORK AND WESTERN NEW
ENGLAND THURSDAY AFTERNOON INTO THURSDAY NIGHT.  SOME STRONG TO
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING.

TAW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Herkimer

When
July 7, 8:38 PM EST to 9:55 PM EST
Where
Herkimer County, Herkimer
Reported by
AMATEUR RADIO
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Two small creeks near Herkimer Community College overflowed their banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412858.